4 doctors weighed in:
How safe is it to be using birth control that will stop your period?
4 doctors weighed in

Marianne DiNapoli
Obstetrics & Gynecology
3 doctors agree
In brief: Generally safe
There is nothing inherently wrong with not having a monthly period due to certain forms of birth control.
If you feel reassured by your menses and would like to continue menstruating each month, be sure to discuss this with your doctor so they can prescribe a type of birth control that will not stop your periods.

In brief: Generally safe
There is nothing inherently wrong with not having a monthly period due to certain forms of birth control.
If you feel reassured by your menses and would like to continue menstruating each month, be sure to discuss this with your doctor so they can prescribe a type of birth control that will not stop your periods.
Marianne DiNapoli
Marianne DiNapoli
Answer assisted by Marianne Di Napoli, Medical Student
Thank
Dr. Reid Blackwelder
Family Medicine
In brief: Generally very safe
Birth control that stops periods are hormonal and usually the pill or the depoprovera shot.
It is common with any hormonal treatment to have your periods change, either bleeding more or less when it is started. Both of these methods can (but not always) stop your periods. This is medically "safe" but can cause some concern as no period is also how pregnancy starts. Periods come back when rx stops.

In brief: Generally very safe
Birth control that stops periods are hormonal and usually the pill or the depoprovera shot.
It is common with any hormonal treatment to have your periods change, either bleeding more or less when it is started. Both of these methods can (but not always) stop your periods. This is medically "safe" but can cause some concern as no period is also how pregnancy starts. Periods come back when rx stops.
Dr. Reid Blackwelder
Dr. Reid Blackwelder
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors